|Nov-Dec '05 | briefing | mail | interviews | articles | psorchat | psorchat review | don't say this | flaker creativity | flakers' jargon | other places | archives | send mail | ed dewke | search | acknowledgments | legal stuff | ©2004 Ed Dewke|
Remicade Will Be Her Answer
Hi Ed: It was May/June 2004 the last time I sent an update (see Amevive Course Disappointing...). After the Amevive did not work out, I went back on the Enbrel, and it helps, but last month my dermatologist sent me to a rheumatologist that started me on Remicade, I had my first IV two weeks ago, and I will have a second IV this Monday, October 17, 2005. I have also been on Prednisone since January of this year.
Every time I try to taper down I have a P outbreak at ten milligrams. This week I am down to ten milligrams again and I am not having any additional outbreaks, so this is a good sign. I am hoping for the best, but not getting too excited yet, as I was so disappointed by Amevive. But maybe this one is the one, will keep you posted. -Kathy F.
Ed’s Response: You’ve got the right frame of mind, Kathy. It is just impossible, since these drugs are still new as P treatments, to second guess our individual responses to them. And to anticipate our long term response to them! As you know, I’ve had good skin response to Raptiva but virtually NO P-arthritis response, and now that cold weather is hitting my area, the P-arthritis is becoming debilitating.
My rheumy talked to me about Remicade, but also about Humira. Since I’d tried both Enbrel and Raptiva, she recommended I try Humira next. It’s a weekly subcutaneous self-injection, like Enbrel and Raptiva, instead of a less frequent IV that has to be administered in her office — what you’re going through. We talked about my travel plans and the difficulties I’d encounter with scheduling regular in-office IV procedures.
Unless something gets in the way, I’m planning to start Humira in January. I’ll double dose that first month (insurance permitting) taking both Raptiva AND Humira, then in February I’ll stop the Raptiva.Stay in touch. I’m keeping my fingers crossed that Remicade will be your answer! -Ed